Illinois, 2011

Flash Flooding and Hail in Illinois, June 26 to 27, 2011

June 26 to 27, 2011 · NWS ILX · 23 events in 17 counties and zones

Low pressure tracking along a nearly stationary frontal boundary draped across central Illinois triggered several rounds of thunderstorms during the late evening of June 26th into the early morning of June 27th. Heavy rainfall on top of saturated ground, and in areas which had been inundated with flash flooding numerous times during the previous several days in west central Illinois, produced…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$380,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Low pressure tracking along a nearly stationary frontal boundary draped across central Illinois triggered several rounds of thunderstorms during the late evening of June 26th into the early morning of June 27th. Heavy rainfall on top of saturated ground, and in areas which had been inundated with flash flooding numerous times during the previous several days in west central Illinois, produced renewed flash flooding. In addition, many of the storms produced damaging wind gusts of 60 to 70 mph and hail as large as golf balls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 26, 9:27 PM CST, 33 minutes earlier.

Area forecast discussion, Jun 26, 9:27 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1027 PM CDT SUN JUN 26 2011

.DISCUSSION...
ISSUED 913 PM CDT SUN JUN 26 2011

TWO BOW ECHOES CURRENTLY PROJECTED TO AFFECT THE CWA TONIGHT. THE
FIRST ONE IS JUST EAST OF THE MISSISSIPPI RIVER AND SHOULD BE
MOVING INTO THE NORTHWEST CWA WITHIN AN HOUR. A LARGER BOW
ECHO...WHICH CURRENTLY EXTENDS FROM CENTRAL IOWA INTO SOUTHEAST
NEBRASKA...IS TIMED TO MOVE INTO THE WESTERN CWA AFTER 06Z. WIND
DAMAGE THREAT WILL BE INCREASING AS THE NIGHT PROGRESSES...WITH
THE WESTERN BOW RACING ALONG AT 60-65 MPH.

FORECAST UPDATES HAVE BEEN TO REFINE THE RAIN TOTALS AND POPS.
OTHER PARTS OF THE FORECAST CURRENTLY STILL LOOK ON TRACK. GRID
UPDATES HAVE BEEN SENT...AND NEW ZONES WILL BE SENT SOON.

GEELHART

&&

.AVIATION...
ISSUED 1022 PM CDT SUN JUN 26 2011

HAVE UPDATED THE TAFS TO REFLECT LATEST TIMING OF CONVECTION. TWO
BOW ECHOES TO AFFECT THE TAF SITES. THE FIRST ONE IS WITHIN AN
HOUR OF KPIA...AND WILL HAVE MOVED THROUGH ALL OF THE TAF SITES
BY AROUND 06Z. THE SECOND ONE IS CURRENTLY PUSHING THROUGH CENTRAL
IOWA...AND IS PROJECTED TO MOVE ACROSS THE TAF SITES IN THE 07-10Z
TIME FRAME. WIND SPEEDS WILL BE A SIGNIFICANT CONCERN WITH THE
TWO LINES OF STORMS...WITH GUSTS OVER 30 KNOTS LIKELY.

GEELHART

&&

.PREV DISCUSSION...
ISSUED 305 PM CDT SUN JUN 26 2011

SHORT TERM...TONIGHT THROUGH WEDNESDAY...
COMPLEX MULTI-BOUNDARY SURFACE PATTERN IN PLACE OVER THE PLAINS AND
MIDWEST AS NUMEROUS THUNDERSTORM CLUSTERS MODULATE THE WEAK SYNOPTIC
FEATURES. ONE OF THE MORE RELEVANT BOUNDARIES IS A PSEUDO-WARM FRONT
EXTENDING FROM SOUTHERN IL NORTHWESTWARD INTO THE CENTRAL PLAINS.
THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THIS FEATURE...WITH
STRONGER STORMS OVER THE SD/NEB AREA WHERE THE UPPER FLOW IS
STRONGER. MCS DEVELOPMENT IS FORECAST TONIGHT OVER THAT AREA WITH
THE COMPLEX RIDING SOUTHEASTWARD ALONG THE SURFACE BOUNDARY INTO THE
WESTERN HALF OF IL LATE TONIGHT. HEAVY RAINFALL WILL BE POSSIBLE
WITH THESE STORMS...SO HAVE ISSUED A FLASH FLOOD WATCH FOR AREAS
WHERE FLASH FLOOD GUIDANCE IS ALREADY LOW FROM PREVIOUS STORMS IN
THE PAST 24 HOURS. MORE INFORMATION ON THAT IN THE HYDROLOGY SECTION
BELOW. SINCE THE AFFECTS OF TONIGHT/S STORMS ON THE WEATHER MONDAY
IS UNCLEAR IN THE MORNING...WENT WITH A GENERAL HEALTHY CHANCE POP.
BY AFTERNOON...A COLD FRONT WILL BE APPROACHING WHICH SHOULD BRING
ANOTHER UPSWING IN STORM COVERAGE. WITH THIS IN MIND HAVE PUT LIKELY
POPS OVER THE WEST HALF MONDAY AFTERNOON AND THE EASTERN AREAS
MONDAY EVENING. THE LATEST MODEL SOLUTIONS ARE A LITTLE FASTER WITH
THE TIMING OF THE FRONT...WITH IT CLEARING THE FORECAST AREA LATE
MONDAY NIGHT. HAVE THEREFORE MADE TUESDAY DRY AND A LITTLE COOLER.
THIS WILL BE THE START OF A WELCOME STRETCH OF MAINY DRY WEATHER
WHICH SHOULD LAST THROUGH THE WORKWEEK.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
MODELS HAVE BEEN FAIRLY CONSISTENT WITH THE GENERAL FLOW PATTERN FOR
THE LONG TERM. THIS FEATURES AN UPPER RIDGE OVER THE SOUTHERN HALF
OF THE COUNTRY WITH THE MAIN WESTERLIES ALONG THE NORTHERN
INTERNATIONAL BORDER. THIS WILL BRING MOSTLY DRY CONDITIONS WITH A
WARMING TREND THROUGH THE WORK WEEK. UPPER TROUGH OVER THE WEST
COAST WILL WEAKEN AS IT MOVES NORTHEAST AND TOPS THE RIDGE...
REACHING THE WESTERN GREAT LAKES ON SATURDAY. THIS TIMING WAS ALSO
SEEN ON THE PREVIOUS MODEL RUNS...SO WILL KEEP A SLIGHT CHANCE OF
STORMS GOING FOR SATURDAY. SOME MODEL OUTPUT SUGGESTS THAT THE UPPER
RIDGE MAY SPREAD BACK WESTWARD ON SUNDAY...PLACING IL IN NORTHWEST
FLOW ALOFT. IF THIS OCCURS...THEN THE FRONT MIGHT CONTINUE SOUTHWARD
OUT OF THE AREA SUNDAY. HOWEVER...THE 12Z GFS HOLDS THE RIDGE IN
PLACE A LITTLE LONGER AND TURNS THE SURFACE FRONT STATIONARY OVER
THE AREA ON SUNDAY. SINCE LONG RANGE MODELS TYPICALLY HAVE TROUBLE
RESOLVING SYNOPTIC PATTERN CHANGES THAT FAR IN ADVANCE... WILL KEEP
20 POPS IN FOR SUNDAY AND REEVALUATE AFTER ANOTHER COUPLE OF MODEL
RUNS.

04

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR ILZ040-047-049>051.

&&
Hazardous weather outlook, Jun 26, 2:17 PM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT SUN JUN 26 2011

ILZ029-036-037-041-271100-
FULTON-MASON-PEORIA-TAZEWELL-
317 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
EVENING...AS STORM A COMPLEX MOVES INTO CENTRAL ILLINOIS FROM THE
WEST. THE MAIN HAZARDS WILL BE FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS. AREAS THAT HAVE RECENTLY RECEIVED PLENTY OF RAIN
WILL NEED TO REMAIN PARTICULARLY ALERT TO FLASH FLOODING
POSSIBILITIES.

MUCH OF THE ILLINOIS RIVER...DOWNSTREAM OF PEORIA...WILL REMAIN
IN FLOOD THROUGH THE WEEKEND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN LATE MONDAY
AFTERNOON AND MONDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS...ALONG WITH HEAVY RAIN AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN THIS EVENING AND ALSO
INTO THE OVERNIGHT HOURS.

ILZ040-047-049-050-271100-
CASS-MORGAN-SCHUYLER-SCOTT-
317 PM CDT SUN JUN 26 2011

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
EVENING...AS STORM A COMPLEX MOVES INTO CENTRAL ILLINOIS FROM THE
WEST. THE MAIN HAZARDS WILL BE FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS. AREAS THAT HAVE RECENTLY RECEIVED PLENTY OF RAIN
WILL NEED TO REMAIN PARTICULARLY ALERT TO FLASH FLOODING
POSSIBILITIES.

MUCH OF THE ILLINOIS RIVER...DOWNSTREAM OF PEORIA...WILL REMAIN
IN FLOOD THROUGH THE WEEKEND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN LATE MONDAY
AFTERNOON AND MONDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS...ALONG WITH HEAVY RAIN AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN THIS EVENING AND ALSO
INTO THE OVERNIGHT HOURS.

ILZ027-028-030-031-038-042>046-048-052>057-061>063-066>068-073-
271100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL-
MCLEAN-MENARD-MOULTRIE-PIATT-SHELBY-STARK-VERMILION-WOODFORD-
317 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
EVENING...AS STORM A COMPLEX MOVES INTO CENTRAL ILLINOIS FROM THE
WEST. THE MAIN HAZARDS WILL BE FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS. AREAS THAT HAVE RECENTLY RECEIVED PLENTY OF RAIN
WILL NEED TO REMAIN PARTICULARLY ALERT TO FLASH FLOODING
POSSIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN LATE MONDAY
AFTERNOON AND MONDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS...ALONG WITH HEAVY RAIN AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN THIS EVENING AND ALSO
INTO THE OVERNIGHT HOURS.

ILZ051-271100-
SANGAMON-
317 PM CDT SUN JUN 26 2011

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
EVENING...AS STORM A COMPLEX MOVES INTO CENTRAL ILLINOIS FROM THE
WEST. THE MAIN HAZARDS WILL BE FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS. AREAS THAT HAVE RECENTLY RECEIVED PLENTY OF RAIN
WILL NEED TO REMAIN PARTICULARLY ALERT TO FLASH FLOODING
POSSIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN LATE MONDAY
AFTERNOON AND MONDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS...ALONG WITH HEAVY RAIN AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN THIS EVENING AND ALSO
INTO THE OVERNIGHT HOURS.

ILZ071-072-271100-
CLAY-RICHLAND-
317 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
EVENING...AS STORM A COMPLEX MOVES INTO SOUTHEAST ILLINOIS FROM THE
WEST. THE MAIN HAZARDS WILL BE FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS. AREAS THAT HAVE RECENTLY RECEIVED PLENTY OF RAIN
WILL NEED TO REMAIN PARTICULARLY ALERT TO FLASH FLOODING
POSSIBILITIES.

THE LITTLE WABASH RIVER NEAR CLAY CITY WILL REMAIN ABOVE FLOOD
THROUGH THE WEEKEND AND POSSIBLY INTO NEXT WEEK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN MONDAY NIGHT AS A
COLD FRONT MOVES EAST ACROSS THE AREA. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY HAZARDS...ALONG WITH HEAVY RAIN AND
FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN THIS EVENING AND ALSO
INTO THE OVERNIGHT HOURS.

HJS

In the hours before

Special weather statement, Jun 26, 9:00 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1000 PM CDT SUN JUN 26 2011

ILZ027-036-041-270400-
FULTON-KNOX-MASON-
1000 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR FULTON...KNOX AND NORTHERN MASON
COUNTIES UNTIL 1100 PM CDT...

AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
MONMOUTH TO INDUSTRY...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN FULTON...KNOX AND MASON COUNTIES...INCLUDING THE CITIES OF
AVON...VERMONT...ABINGDON...ASTORIA...IPAVA...KNOXVILLE...LONDON
MILLS...GILSON...CUBA AND FAIRVIEW...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TORRENTIAL
RAINFALL IS ALSO OCCURRING WITH THESE STORMS WITH RAINFALL RATES OF
BETWEEN 1 AND 2 INCHES PER HOUR.

LAT...LON 4114 9000 4063 8999 4062 8996 4044 8994
      4020 9017 4020 9042 4029 9045 4116 9044
TIME...MOT...LOC 0259Z 270DEG 27KT 4085 9054 4035 9054

SMITH
Special weather statement, Jun 26, 9:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1032 PM CDT SUN JUN 26 2011

ILZ041-047-050-270400-
CASS-MASON-MORGAN-
1032 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR CASS...NORTHERN MORGAN AND
SOUTHWESTERN MASON COUNTIES UNTIL 1100 PM CDT...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEARDSTOWN...MOVING SOUTHEAST AT 45 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ARENZVILLE...
  VIRGINIA...
  LITERBERRY...

OTHER LOCATIONS AFFECTED INCLUDE...PHILADELPHIA...SINCLAIR AND
PRENTICE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TORRENTIAL
RAINFALL WAS ALSO OCCURRING WITH THESE THUNDERSTORMS WITH RAINFALL
RATES OF BETWEEN 1 AND 2 INCHES PER HOUR.

LAT...LON 3991 9055 3999 9052 4003 9043 4005 9043
      4015 9029 4016 9026 4015 9022 4017 9020
      4007 9001 3995 9000 3976 9007 3982 9057
TIME...MOT...LOC 0332Z 299DEG 37KT 3998 9041

SMITH
Special weather statement, Jun 26, 9:46 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1046 PM CDT SUN JUN 26 2011

ILZ027-029>031-036>038-041-042-270445-
FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA-TAZEWELL-WOODFORD-
1046 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FULTON...
NORTHEASTERN MASON...NORTHERN LOGAN...PEORIA...SOUTHEASTERN KNOX...
SOUTHERN MARSHALL...SOUTHWESTERN MCLEAN...TAZEWELL AND WESTERN
WOODFORD COUNTIES UNTIL 1145 PM CDT...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLIAMSFIELD TO
KILBOURNE...MOVING EAST AT 35 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH TORRENTIAL
RAINFALL. RAINFALL RATES OF BETWEEN 1 TO 2 INCHES WILL BE LIKELY WITH
THESE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
  ELMWOOD...
  TRIVOLI...
  LAURA...
  BRIMFIELD...
  GLASFORD...
  EASTON...

OTHER LOCATIONS AFFECTED INCLUDE...NORRIS...DUNFERMLINE...LITTLE
AMERICA...CHATAUQUA PARK...LIVERPOOL AND POPLAR CITY.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4092 8928 4016 8925 4017 9005 4093 9006
TIME...MOT...LOC 0345Z 270DEG 30KT 4092 9002 4017 8999

SMITH

The radar

The Lincoln radar (KILX), 135 km away, was scanning. The volume nearest the first event began at 04:00 UTC.

Open the radar archive at this moment

Event by event

10 flash flood, 8 thunderstorm wind, 5 hail. Local standard time, as filed.

Flash Flood, Schuyler

When
June 26, 10:00 PM CST to June 27, 9:00 AM CST
Where
Schuyler County, 5.35 mi WNW of Birmingham to 4.78 mi S of Erwin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.285, -90.919

Thunderstorms during the late evening hours produced 2.00 to 4.00 of rain on extremely saturated ground. This resulted in rapid flash flooding of creeks and roads across almost all of Schuyler County. Streets in Rushville were flooded and U.S. Highways 67 and 24 had standing water in spots. Nearly all rural roads were flooded and closed due to the flooding.

Hail, Tazewell

When
June 26, 10:35 PM CST to 10:40 PM CST
Where
Tazewell County, Armington
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.330, -89.300

Hail, Logan

When
June 26, 11:05 PM CST to 11:06 PM CST
Where
Logan County, 1 mi S of Latham
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
39.956, -89.170

Hail, McLean

When
June 26, 11:06 PM CST to 11:07 PM CST
Where
McLean County, 4 mi SSW of Le Roy
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
40.297, -88.799

Thunderstorm Wind, Schuyler

When
June 27, 1:15 AM CST to 1:20 AM CST
Where
Schuyler County, Rushville
Measured
52 kt (60 mph) estimated gust
Property damage
$32,000
Reported by
Emergency Manager
Coordinates
40.120, -90.570

A tree was blown down onto a trailer on Madison Street in Rushville.

Thunderstorm Wind, Morgan

When
June 27, 1:30 AM CST to 1:35 AM CST
Where
Morgan County, Literberry
Measured
70 kt (81 mph) estimated gust
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
39.850, -90.200

Several trees and power lines were blown down in Literberry. In addition, the walls of a mobile home were blown out and numerous other houses experienced minor roof and siding damage.

Thunderstorm Wind, Fulton

When
June 27, 1:40 AM CST to 1:45 AM CST
Where
Fulton County, Ipava
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
40.350, -90.320

Several large trees were blown down in Ipava.

Thunderstorm Wind, Fulton

When
June 27, 1:50 AM CST to 1:55 AM CST
Where
Fulton County, 0.86 mi S of Little America
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.408, -90.031

A large tree limb was blown down onto Highway 24 near Little America.

Thunderstorm Wind, Fulton

When
June 27, 1:53 AM CST to 1:58 AM CST
Where
Fulton County, Table Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
40.370, -90.370

A tree was blown down onto power lines in Table Grove.

Thunderstorm Wind, Menard

When
June 27, 1:55 AM CST to 2:00 AM CST
Where
Menard County, Petersburg
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.020, -89.850

Several trees were blown down in Petersburg.

Thunderstorm Wind, Mason

When
June 27, 1:55 AM CST to 2:00 AM CST
Where
Mason County, Easton
Measured
52 kt (60 mph) estimated gust
Property damage
$60,000
Reported by
COOP Observer
Coordinates
40.230, -89.830

Several trees were blown down in Easton. One tree sliced through a mobile home.

Hail, Logan

When
June 27, 2:12 AM CST to 2:13 AM CST
Where
Logan County, 2.96 mi NW of Lincoln
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.180, -89.410

Hail, Tazewell

When
June 27, 2:28 AM CST to 2:29 AM CST
Where
Tazewell County, 3 mi SSE of East Peoria
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
40.630, -89.548

Flash Flood, Cass

When
June 27, 2:30 AM CST to 7:00 AM CST
Where
Cass County, 4.27 mi N of Beardstown to 4.14 mi WSW of Hagener
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.081, -90.438

Thunderstorms during the late evening hours only produced 1.00 to 2.00 of rain. However, the ground was extremely saturated and flash flooding had occurred at times during the previous week. Thus, rapid flash flooding of creeks and roads occurred across almost all of Cass County. Streets in Beardstown and Virginia were flooded and Illinois Routes 78 and 125 had standing water in spots. Nearly all rural roads were impassable due to the flooding.

Flash Flood, Morgan

When
June 27, 2:30 AM CST to 8:30 AM CST
Where
Morgan County, 3.38 mi NE of Prentice to 3.71 mi W of Rohrer
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.880, -89.999

Thunderstorms during the late evening hours only produced 1.00 to 2.00 of rain. However, the ground was extremely saturated and flash flooding had occurred at times during the previous week, as well as during the past 24 hours. Thus, rapid flash flooding of creeks and roads occurred across northern and central Morgan County, including the water logged city of Jacksonville. Streets in Jacksonville were flooded and Illinois Route 78 and U.S. Highway 67 had standing water. Nearly all rural roads were impassable in the northern half of Morgan County during the early morning due to the flooding.

Flash Flood, Scott

When
June 27, 2:30 AM CST to 8:30 AM CST
Where
Scott County, 3.2 mi N of Naples to 3.78 mi SW of Naples
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.796, -90.608

Thunderstorms during the late evening hours only produced 1.00 to 2.00 of rain. However, the ground was extremely saturated and flash flooding had occurred at times during the previous week, as well as during the past 24 hours. Thus, rapid flash flooding of creeks and roads occurred across almost all of Scott County. Streets in Winchester were flooded, and Illinois Route 100 and I-72 had standing water. Nearly all rural roads were impassable and closed in Scott County during the early morning due to the flooding.

Thunderstorm Wind, Effingham

When
June 27, 3:27 AM CST to 3:32 AM CST
Where
Effingham County, 4 mi SW of Effingham
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.079, -88.583

A tree was blown down near the intersection of US 40 and County Road 1000E.

Flash Flood, Piatt

When
June 27, 3:45 AM CST to 9:00 AM CST
Where
Piatt County, 4.2 mi N of Cerro Gordo to 5.7 mi WSW of La Place
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
39.940, -88.743

Thunderstorms with heavy rainfall produced 2.00 to 3.00 of rain in southern Piatt County during the pre-dawn hours of June 27th. Several rural roads were flooded and impassable as a result of the rainfall accumulations.

Flash Flood, Moultrie

When
June 27, 3:45 AM CST to 9:00 AM CST
Where
Moultrie County, 5.91 mi NNE of Fairbanks to 3.44 mi NE of Allenville
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
39.792, -88.470

Thunderstorms with heavy rainfall produced 2.00 to 3.00 of rain in northern Moultrie County during the pre-dawn hours of June 27th. Several rural roads were flooded and impassable as a result of the rainfall accumulations. Streets were also flooded in Lovington, and standing water was reported along parts of U.S. Highway 36 and Illinois Routes 32 and 133.

Flash Flood, Edgar

When
June 27, 3:45 AM CST to 8:30 AM CST
Where
Edgar County, 5.93 mi W of Isabel to 4.8 mi NNE of Vermilion
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
39.687, -88.059

Thunderstorms with heavy rainfall produced 2.50 to 3.50 of rain in southern Edgar County during the pre-dawn hours of June 27th. Several rural roads were flooded and impassable as a result of the rainfall accumulations. Streets were also flooded in Paris, and standing water was reported along parts of U.S. Highway 150 and Illinois Routes 1, 16, 49 and 133 in southern Edgar County.

Flash Flood, Clark

When
June 27, 3:45 AM CST to 8:30 AM CST
Where
Clark County, 2.62 mi NNW of Westfield to 0.81 mi WSW of Oilfield
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
39.486, -88.015

Thunderstorms with heavy rainfall produced 2.50 to 4.00 of rain in northern Clark County during the pre-dawn hours of June 27th. Several rural roads were flooded and impassable as a result of the rainfall accumulations. Streets were also flooded in Marshall, and standing water was reported along parts of I-70, U.S. Highway 40 and Illinois Routes 1, and 49 in northern Clark County.

Flash Flood, Douglas

When
June 27, 4:15 AM CST to 9:00 AM CST
Where
Douglas County, 6.31 mi NNW of Garrett to 4.67 mi WNW of Fairland
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
39.883, -88.471

Thunderstorms with heavy rainfall produced 2.00 to 3.00 of rain in much of Douglas County during the pre-dawn hours of June 27th. Several rural roads were flooded and impassable as a result of the rainfall accumulations. Streets were also flooded in Tuscola, Arcola and Villa Grove, and standing water was reported along parts of U.S. Highways 36 and 45.

Flash Flood, Coles

When
June 27, 4:15 AM CST to 9:00 AM CST
Where
Coles County, 4.04 mi W of Cooks Mills to 6.4 mi SE of Hutton
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
39.590, -88.475

Thunderstorms with heavy rainfall produced 2.00 to 3.00 of rain in northern and eastern Coles County during the pre-dawn hours of June 27th. Many rural roads were flooded and impassable as a result of the rainfall accumulations. Some streets were also flooded in Charleston, and standing water was reported along parts of I-57, U.S. Highway 45, and Illinois Routes 130, 133 and 16.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329174, 322341, 322342, 322343, 322351, 322348, 322352, 322350, 322346, 322349, 322353, 322344, 322345, 329179, 329192, 329195, 322347, 329242, 329254, 329259, 329262, 329253, 329257.